MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, NATURAL
Model Number G121H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch number qmmduq, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please clarify if the needle was left in patient's body? were x-rays taken to locate the needle piece(s)? are any plans in place to remove the needle piece in future? if retained, what is the surgeon's opinion of consequences to the patient? what is the current condition of the patient? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Per user facility medwatch form, mw (b)(4), during a vaginal laceration repair, patient was being stitched.There was a snap heard and the needle disappeared into the vagina.No device will be returned.Three were no patient consequences reported.

Brand Name
GUT CHR UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12681017
Report Number2210968-2021-10181
Device Sequence Number1181447
Product Code GAL
UDI-Device Identifier10705031037434
UDI-Public10705031037434
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2025
Device Model NumberG121H
Device Catalogue NumberG121H
Device Lot NumberQMMDUQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR